MAUDE Adverse Event Report: COVIDIEN MAGELL INSULIN 1/2ML 30GX5/16; SYRINGE, PISTON

COVIDIEN MAGELL INSULIN 1/2ML 30GX5/16; SYRINGE, PISTON
Model Number 8881893050
Medical Device Problem Codes Illegible Information (4050); Missing Information (4053)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing site received one sample for evaluation.Visual inspection to the quality inspection standard was conducted and it was noted that the sample received had missing and illegible printing of the numerals and graduation lines from the 30 units mark to the 50 units mark.Because a lot number was not provided, the device history record could not be performed.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.Based on the sample evaluation it is unknown where the poor print quality originated, as there was no mention of this issue in the complaint as was reported by the customer.Although this issue may have originated at the facility, its presence on the returned sample and no mention of this issue in the customer complaint suggest that the defect may have resulted from excessive handling by the customer and/or the decontamination lab which receives the samples prior to sending them to the (b)(4).Syringes are intended to be a single use item.Additionally, it is not known what chemicals are used at this lab to decontaminate, they may have also contributed to the missing print.Procedures and work instructions exist for proper handling and verification of components and the operation of the syringe assembly and packaging machines.Personnel are trained and certified in the operation of the molding, assembly, and packaging equipment, product evaluation and documentation requirements.The barrel printing is conducted within a validated process.The barrel print quality is visually inspected and physically tested for adherence to the quality inspection standard.Inspectors routinely examine product to ensure it meets acceptable quality levels.A lot cannot be released unless it passes specification requirements.This reported condition was confirmed but based on the statement made by the customer and the evaluation of the returned sample it is not likely that the pierced sheath occurred because of the manufacturing.There is no history of print defects for this product based upon the review of the complaint history.No complaint trend was found for any lot number within the review period.The criteria are not met for a formal investigation, at this time.Per the manufacturing site¿s procedure, complaint trends are evaluated during the monthly corrective and preventative action (capa) meeting to determine if a capa is warranted.At this time, there is not enough information and a capa will not be initiated.This complaint will be used for qa tracking and trending purposes.
 
Event or Problem Description
On (b)(6) 2020 the manufacturing facility received one sample from the customer.Visual inspection noted that the sample received had missing and illegible printing of the numerals and graduation lines from the 30 units mark to the 50 units mark.The customer did not previously report this issue.

Brand Name
MAGELL INSULIN 1/2ML 30GX5/16
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key10320870
Report Number1915484-2020-01177
Device Sequence Number19704045
Product Code FMF
UDI-Device Identifier10884521005976
UDI-Public10884521005976
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881893050
Device Catalogue Number8881893050
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2020
Initial Report FDA Received Date07/24/2020
Patient Sequence Number1